Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Feeling an itch on scrotum and thigh, developed a rash on it. How to get rid of this?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 6094 Questions
Question
Hello. About four days ago I started feeling an itch on the lower part of my scrotum and my inner thighs. Two days ago I went in to shower, took off my underwear and saw a rash on my inner thighs that has little pink bumps all over and the tops off the bumps were peeling off. Also, the lower part of my scrotum became a very light pink and it is still itchy. What can this be? I had bought polyester underwear and started wearing it and this happened but switched back to cotton thinking that was the problem but nothing has changed. I'm really worried. Is there anything I can do to get rid of this?
Posted Mon, 1 Jul 2013 in Skin Rash
 
 
Answered by Dr. Rahul Kumar 33 minutes later
Hello,
Thanks for the query and supporting photograph.
You have developed a fungal infection, called as tinea cruris.

It is not an allergy to polyster.
Use of polyster underwear has allowed sweat to accumulate and hence has provided a good envioroment for the fungus growth.
Use clotrimazole dusting powder in day and oint clotrimazole in night.
Soon you will be relieved.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Feeling an itch on scrotum and thigh, developed a rash on it. How to get rid of this? 12 minutes later
Thank you so much for taking the time to respond. I will head to the pharmacy in the morning. Thank you.

One other thing.

I researched online and there were guys with similar problems but they say they have had it for years and none of the creams or medications they were prescribed seemed to work. What are the chances this would happen to me?
 
 
Answered by Dr. Rahul Kumar 9 minutes later
Hello,
Thanks for the query.
such a condition can arise due to two reasons.
1. use of steroid creams, which are commonly incorporated in anti itch creams and people tend to freely use them.
steroids promote the growth of fungus and make the condition chronic.
2.Psoriasis, a skin disease can have similar presentation.

Dont worry you wont have any such problem.
Just continue the treatment for one month even if there is good response in a week.
This will make sure that the fungus is totally eliminated.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Feeling an itch on scrotum and thigh, developed a rash on it. How to get rid of this? 22 minutes later
Thank you. I appreciate your response. I will do as you say.
 
 
Answered by Dr. Rahul Kumar 23 minutes later
You are most welcome
Above answer was peer-reviewed by
 
Follow-up: Feeling an itch on scrotum and thigh, developed a rash on it. How to get rid of this? 7 hours later
Hello. I was able to find the cream but the powder was nowhere to be found. The closest I was able to find was Miconazole Nitrate Powder Spray - Aerosol. Will this work? If I use this and the clotrimazole cream would it affect me in anyway?
 
 
Answered by Dr. Rahul Kumar 17 minutes later
Hello,
thanks for the follow up.
Yes even miconazole is an anti fungal and this powder can be used.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Feeling an itch on scrotum and thigh, developed a rash on it. How to get rid of this? 0 minute later
Ok. Thank you. You have been a great help.
 
 
Answered by Dr. Rahul Kumar 10 hours later
Hello,
you are most welcome.
I am happy, I could help you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor